Advertisement

Surfaces Isogenous to a Product of Curves, Braid Groups and Mapping Class Groups

  • Matteo PeneginiEmail author
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 123)

Abstract

We present some group theoretical methods to give bounds on the number of connected components of the moduli space of surfaces of general type, focusing on some families of regular surfaces isogenous to a product of curves.

Keywords

Modulus Space General Type Finite Group Braid Group Mapping Class Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgments

The author is grateful to G. Bini for reading and commenting the paper. Moreover the author thanks the organizers of the conference Beauville surfaces and Groups N. Barker, I. Bauer, S. Garion and A. Vdovina for the invitation and the kind hospitality.

References

  1. 1.
    I. Bauer, F. Catanese, Some new surfaces with \(p_g=q=0\), in Proceeding of the Fano Conference, (Torino, 2002), pp. 123–142Google Scholar
  2. 2.
    I. Bauer, F. Catanese, F. Grunewald, Beauville surfaces without real structures, in Geometric Methods in Algebra and Number Theory, Progress in Mathematics, vol. 235 (Birkhäuser, Boston, 2005), pp. 1–42Google Scholar
  3. 3.
    I. Bauer, F. Catanese, F. Grunewald, Chebycheff and Belyi polynomials, dessins d’enfants, Beauville surfaces and group theory. Mediterr. J. Math. 3, 121–146 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    I. Bauer, F. Catanese, F. Grunewald, The classification of surfaces with \(p_g=q=0\) isogenous to a product. Pure Appl. Math. Q. 4, 547–586 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    J.S. Birman, Mapping class groups and their relationship to braid groups. Commun. Pure Appl. Math. XXII, 213–238 (1969)CrossRefMathSciNetGoogle Scholar
  6. 6.
    J.S. Birman, Braids, Links, and Mapping Class Groups, vol. 82, Annals of Mathematics Studies (Princeton University Press, Princeton, 1974)Google Scholar
  7. 7.
    F. Catanese, Chow varieties, Hilbert schemes and moduli spaces of surfaces of general type. J. Algebraics Geom. 1, 561–595 (1992)zbMATHMathSciNetGoogle Scholar
  8. 8.
    F. Catanese, Fibred surfaces, varieties isogenous to a product and related moduli spaces. Am. J. Math. 122, 1–44 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    F. Catanese, Differentiable and deformation type of algebraic surfaces, real and symplectic structures. Symplectic 4-Manifolds and Algebraic Surfaces. Lectures Given at the C.I.M.E. Summer School, Cetraro, Italy, 2–10 September 2003, Lecture Notes in Mathematics, vol. 1938 (Springer, Berlin, 2008), pp. 55–167Google Scholar
  10. 10.
    F. Catanese, Moduli spaces of surfaces and real structures. Ann. Math. 158, 577–592 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    F. Catanese, Trecce, mapping class groups, fibrazioni di Lefschetz e applicazioni al diffeomorfismo di superfici algebriche. Luigi Cremona (1830–1903) (Incontri Studio 36., Milano, 2005), pp. 207–235Google Scholar
  12. 12.
    F. Catanese, M. Lönne, F. Perroni, Irreducibility of the space of dihedral cover of the projective line of a given numerical type. arXiv:1206.5498
  13. 13.
    M. Dehn, Die Gruppe der Abbildungsklassen. (Das arithmetische Feld auf Flächen.). Acta Math. 69, 135–206 (1938)CrossRefMathSciNetGoogle Scholar
  14. 14.
    D. Frapporti, R. Pignatelli, Mixed quasiale quotients with arbitrary singularities. Glasg. Math. J. 57 143–165 (2015)Google Scholar
  15. 15.
    S. Garion, M. Penegini, New Beauville surfaces and finite simple groups. Manuscripta Math. 142 391–408 (2013)Google Scholar
  16. 16.
    S. Garion, M. Penegini, Beauville surfaces, moduli spaces and finite groups. Comm. Algebra. 42, 2126–2155 (2014)Google Scholar
  17. 17.
    G. Gonzales-Diez, G. Jones, D. Torres-Teigell, Beauville surfaces with abelian Beauville group. Preprint. arXiv:1102.4552v3
  18. 18.
    M.W. Liebeck, A. Shalev, Fuchsian groups, coverings of Riemann surfaces, subgroup growth, random quotients and random walks. J. Algebra 276, 552–601 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  19. 19.
    M.W. Liebeck, A. Shalev, Fuchsian groups, finite simple groups and representation varieties. Invent. Math. 159(2), 317–367 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    C. Maclachlan, Modular groups and fiber spaces over Teichmüller spaces, in Proceedings of the 1973 Conference on Discontinuous Groups Riemann Surf., University of Maryland, pp. 297–314 (1974)Google Scholar
  21. 21.
    M. Manetti, Iterated double covers and connected components of moduli spaces. Topology 36, 745–764 (1997)CrossRefzbMATHMathSciNetGoogle Scholar
  22. 22.
    M. Penegini, The classification of isotrivially fibred surfaces with \(p_g=q=2\). With an Appendix of S. Rollenske. Collect. Math. 62, 239–274 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    M. Penegini, The classification of isotrivially fibred surfaces with \(p_g=q=2\), and topics on Beauville surfaces. Ph.D. Thesis, Universität Bayretuh (2010)Google Scholar
  24. 24.
    F. Polizzi, On surfaces of general type with \(p_g=q=1\) isogenous to a product of curves. Commun. Algebra 36, 2023–2053 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  25. 25.
    H. Völklein, Groups as Galois Groups—An Introduction, vol. 53, Cambridge Studies in Advanced Mathematics (Cambridge University Press, Cambridge, 1996)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Matteo Penegini, Dipartimento di Matematica “Federigo Enriques”Università degli Studi di MilanoMilanoItaly

Personalised recommendations